MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)

NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)
Model Number MU-651RA
Medical Device Problem Codes No Audible Alarm (1019); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that their bedside monitor (bsm) did not have an audible alarm but had a visual alarm.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that their bedside monitor (bsm) did not have an audible alarm but had a visual alarm.The alarm could be seen and heard at the central nurses station (cns) and remote network station (rns).Technical support (ts) instructed them to turn the volume up and down to see if they heard any tones and reboot the bsm, but the issue persisted.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that their bedside monitor (bsm) did not have an audible alarm but had a visual alarm.The alarm could be seen and heard at the central nurses station (cns) and remote network station (rns).Technical support (ts) instructed them to turn the volume up and down to see if they heard any tones and reboot the bsm, but the issue persisted.No patient harm was reported.Investigation summary: we confirmed the issue was attributed to an issue with the monitor, as the speakers on the monitor were likely damaged, (possibly due to wear and tear damage and/or physical damage).In this case, the device was installed at the facility on (b)(6) 2008 and the warranty expired on 10/22/2013, indicating the device has aged approximately 15 (fifteen years), as such, the device is susceptible to wear and tear damage over time.The monitor was replaced to resolve the issue, and no further issues were reported.We have also identified several potential causes of audio sound issues, which are not limited to that speakers can become blown over time.Audio issues may still occur due to physical damage on the cable due to normal wear and tear or due to human factors.To mitigate such issues, any damaged hardware, monitors (with built in speakers) and other connected speakers, cables or hardware components can be replaced to mitigate damage issues.A review of historical data for the device did not reveal any trends that would contribute to component failure that is related to the design or manufacturing of the device.Moreover, this was found to be the only issue at the facility in the past 3 (three) years for this device and issue.In this case, the issue was resolved through ts and education provided to the customer.There is no evidence of an nk device malfunction that may have contributed to the reported issue.Trending will continue to be monitored.
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from bsm-6501a to life scope tr.D4 additional device information / model #: corrected the model # from bsm-6501a to mu-651ra.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
LIFE SCOPE TR
Common Device Name
VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18397576
Report Number8030229-2023-04006
Device Sequence Number16819115
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public(01)04931921103548(21)5
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-651RA
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/29/2024
02/29/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date03/04/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS; CNS; RNS; RNS; RNS
Patient SexUnknown